Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 61, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 16, 2006, 5:41 PM CDT for Brown County, Nicollet County, Minnesota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2006, 5:41 PM CDT (22:41 UTC)
- Expired
- Jun 16, 2006, 6:16 PM CDT
- In force
- 35 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Brown County, MN, Nicollet County, MN
The radar
The Minneapolis radar (KMPX), 106 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 4:03 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -374 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 162242 SVRMPX MNC015-103-162330- /O.NEW.KMPX.SV.W.0061.060616T2241Z-060616T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 541 PM CDT FRI JUN 16 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN SOUTH CENTRAL MINNESOTA... NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA... * UNTIL 630 PM CDT * AT 538 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF SLEEPY EYE...OR ABOUT 13 MILES SOUTHWEST OF NEW ULM...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... KLOSSNER... ST GEORGE... NEW ULM... ESSIG... SLEEPY EYE... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4420 9484 4414 9468 4443 9423 4444 9465 $$ KAT
1 follow-up statement
000 WWUS53 KMPX 162316 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 616 PM CDT FRI JUN 16 2006 MNC015-103-162326- /O.CAN.KMPX.SV.W.0061.000000T0000Z-060616T2330Z/ BROWN MN-NICOLLET MN- 616 PM CDT FRI JUN 16 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NICOLLET AND BROWN COUNTIES IS CANCELLED... RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS. THUS THE WARNING HAS BEEN CANCELLED. HEAVY RAIN WILL REMAIN POSSIBLE WITH THESE STORMS. LAT...LON 4420 9484 4414 9468 4443 9423 4444 9465 $$ KAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:40 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 16, 3:40 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 340 PM CDT FRI JUN 16 2006 .DISCUSSION...TONIGHT THROUGH MONDAY CLOSED UPPER LOW OVER SW SASK AND DEEP TROUGH HAS BEEN MOVING THROUGH SWRN STATES. PAIR OF 90-100 KNOT JET CORES...ONE IN WESTERN NEBRASKA AND ANOTHER IN ND. GFS IS MORE BULLISH THAN NAM IN ITS DEPICTION OF SHORT WAVE...AND BASED ON SATELLITE TRENDS...GFS IS CLOSER TO THE MARK. GFS MAINTAINS STRONG LOW LEVEL FLOW INTO MN/WI WITH 35-40 KNOTS AT 850 AT 00Z. BULK SHEAR CERTAINLY STRONG ENOUGH. SFC REFLECTION INDICATES ALSO A HEALTHY LOW INTO CNTRL MN BY 06Z. GFS MIGHT BE SUFFERING A BIT FROM CONVECTIVE FEEDBACK AT 06Z BUT THE RESULT SHOULD BE THE SAME... SOME SVR STORMS ALONG WITH HEAVY RAIN POTENTIAL. PRECIPITABLE WATER RISES TO OVER TWO INCHES AND THAT IS CERTAINLY PLAUSIBLE GIVEN UPSTREAM CONDITIONS. AS SHORT WAVE PULLS AWAY...UPPER WINDS WEAKEN AND FRONT GETS DRAPED FROM NE TO SW. THIS WILL PUT SRN THIRD OF MN AND OUR WISC COUNTIES IN A FAVORABLE AREA FOR HEAVY RAIN THIS EVENING OVER MOST OF OUR AREA...AND OVERNIGHT FROM SC MN INTO WISC AS FRONT LAYS DOWN. FRONT SHOULD MOVE SLOWLY SATURDAY AND SO HAVE HIGHEST POPS FOR SC MN INTO WISC. SAT NIGHT AND SUNDAY MORNING SHOULD BE QUIET. NEXT SHORT WAVE IN NRN STREAM MAY GRAZE NORTHERN MN AND SOME MDT CU SHOULD DEVELOP IN THE AFTERNOON FROM LITTLE FALLS TO LADYSMITH AMID COLD POOL. RIDGE ARRIVES THEREAFTER SO MORE QUIET WX EXPECTED SUNDAY NIGHT AND MONDAY. .LONGER TERM...MONDAY NIGHT THROUGH FRIDAY PERIOD STARTS WITH UPPER REX TYPE PATTERN OVER WESTERN CANADA AND EXTENDING INTO THE FAR WESTERN UNITED STATES. THIS PATTERN DEAMPLIFIES WITH TIME LEADING TO FAIRLY ZONAL FLOW ACROSS THE AREA. PINNING DOWN TIMING OF CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE PROBELMATIC WITH RIPPLES RIDING ALONG THE UPPER FLOW AND WITH UPPER JET IN CLOSE PROXIMITY THROUGH THE PERIOD. SFC LOW SPINS UP AND RIDES WESTERN PERIPHERY OF RIDGE WHICH SHOULD BE OVER OR JUST TO THE EAST OF THE CWA TUESDAY. GFS HAS ASSOCIATED WARM FRONTAL BOUNDARY PUSHING TOWARDS THE CWA TUESDAY AFTERNOON WITH H5 WAVE RUNNING ACROSS IN FLATTENING FLOW. FLOW OF MOISTURE INTO THE REGION LOOKS TO BE INTERRUPTED BY SFC RIDGING OVER THE GULF COAST STATES...MUCH LIKE HAS OCCURRED THE PAST FEW DAYS...WHICH MAY LIMIT MAGNITUDE OF SHOWERS/STORMS. EXACT TRACK OF THESE FEATURES STILL UNCERTAIN WITH LATEST MODEL RUNS HINTING AT A FURTHER SOUTH POSITIONING THAN PREVIOUS RUNS. AS THIS SYSTEM CLEARS WEDNESDAY ANOTHER UPPER WAVE RIDES ALONG THE FLOW WEDNESDAY NIGHT AND INTO THURSDAY...BRINGING ADDITIONAL PRECIP CHANCES. FLOW TURNS MORE NORTHWESTERLY TOWARDS THE END OF THE PERIOD WITH SFC RIDGING BUILDING IN FROM THE NORTHWEST. TEMPERATURES TO GENERALLY BE IN THE LOW TO MID 80S. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && TDK/MDB/WET
Hazardous weather outlook, Jun 16, 4:30 AM CDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 430 AM CDT FRI JUN 16 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 170930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 430 AM CDT FRI JUN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING OVER CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE PRIMARY SEVERE WEATHER THREATS ARE DAMAGING WINDS AND LARGE HAIL. A NEARLY STATIONARY FRONTAL BOUNDARY OVER THE EASTERN DAKOTAS AND EASTERN ROCKIES...WILL SLOWLY MOVE EAST AND WEAKEN OVER THE NEXT COUPLE OF DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.
In the hours before
Special weather statement, Jun 16, 4:32 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 432 PM CDT FRI JUN 16 2006 MNZ076-162200- LE SUEUR- 432 PM CDT FRI JUN 16 2006 AT 430 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR LE CENTER...OR 14 MILES EAST OF ST PETER...AND MOVING NORTHEAST AT 25 MPH. PEOPLE IN NORTHEASTERN LE SUEUR COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. KAT
Special weather statement, Jun 16, 5:01 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 501 PM CDT FRI JUN 16 2006 MNZ069-162230- SCOTT- 501 PM CDT FRI JUN 16 2006 AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW PRAGUE...OR 20 MILES SOUTHWEST OF BURNSVILLE...AND MOVING NORTHEAST AT 25 MPH. PEOPLE IN CENTRAL SCOTT COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. KAT
Special weather statement, Jun 16, 5:04 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 504 PM CDT FRI JUN 16 2006 MNZ082-162230- WATONWAN- 504 PM CDT FRI JUN 16 2006 AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF MOUNTAIN LAKE...OR 9 MILES SOUTHWEST OF ST JAMES...AND MOVING NORTHEAST AT 25 MPH. PEOPLE IN WESTERN WATONWAN COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. KAT
Special weather statement, Jun 16, 5:18 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 518 PM CDT FRI JUN 16 2006 MNZ060-162245- HENNEPIN- 518 PM CDT FRI JUN 16 2006 AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PLYMOUTH...OR NEAR EXCELSIOR...AND MOVING NORTHEAST AT 25 MPH. PEOPLE IN CENTRAL HENNEPIN COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. KAT
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:36 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur | 39 min |
| Jun 16, 5:08 PM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 52 min |
| Jun 16, 5:23 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 52 min |
| Jun 16, 5:29 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 31 min |
| Jun 16, 5:47 PM CDT | Severe Thunderstorm Warning | MPX | Ramsey | 43 min |
| Jun 16, 5:55 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 50 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.